DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



[A case of toxicity caused by drug interaction between capecitabine and phenytoin in patient with colorectal cancer].

Author(s): Sakurai M, Kawahara K, Ueda R, Fukui E, Yamada R

Affiliation(s): Dept. of Pharmacy, Hyogo Prefectural Amagasaki Hospital.

Publication date & source: 2011-05, Gan To Kagaku Ryoho., 38(5):841-3.

Publication type: Case Reports; English Abstract

We present a case of toxicity caused by a drug interaction between capecitabine and phenytoin (PHT). The drug combination elevated the plasma level of PHT in a patient on chemotherapy with capecitabine for colorectal cancer. Our patient was a 44-year-old woman diagnosed with epilepsy in her 20's, being treated with valproic acid (VPA) and PHT. Adjuvant chemotherapy with capecitabine began following surgery for colorectal cancer. Seven weeks later, she developed numbness, dizziness, dysarthria and difficulty walking, and was hospitalized for investigation. Her serum PHT level was elevated at 35. 1 mug/ mL. This case suggests that when capecitabine and PHT are coadministered, PHT levels should be monitored frequently, and that PHT dosage should be adjusted accordingly if it cannot be replaced by an alternative anticonvulsant.

Page last updated: 2011-12-09

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017